Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 3, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Apr 9, 2001, 3:46 PM EDT for Bradford County, Pennsylvania. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 9, 2001, 3:46 PM EDT (19:46 UTC)
- Expired
- Apr 9, 2001, 4:15 PM EDT
- In force
- 29 min
- Issued by
- NWS Binghamton, NY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Bradford County, PA
The radar
The Binghamton radar (KBGM), 60 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.8 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 919 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBGM 091947
SVRBGM
PAC015-092015-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
346 PM EDT MON APR 9 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BRADFORD COUNTY IN NORTHEAST PENNSYLVANIA.
* UNTIL 415 PM EDT.
* AT 342 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS...NEAR
WYSOX...OR ABOUT 3 MILES NORTHEAST OF DURELL...MOVING EAST AT 40
MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SILVARA AND RUSHVILLE AROUND 355 PM EDT.
ANOTHER SEVERE THUNDERSTORM JUST WEST OF MONROETON AT 340 PM WILL
REACH WYALUSING AROUND 410 PM.
THIS IS A DANGEROUS STORM. STAY INDOORS AWAY FROM WINDOWS.
LAT...LON 4183 7639 4157 7645 4156 7622 4165 7615
4182 7612
$$
WALDSTREICHERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 3:00 PM EDT, 46 minutes earlier.
Area forecast discussion, Apr 9, 3:00 PM EDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 300 PM EDT MON APR 9 2001 CONVECTION ENTERING OUR WESTERN COUNTIES THIS AFTN. STORMS SHOWING WEAKENING TREND AS THEY MOVE NEWD INTO MORE STABLE AND DRIER AIR. DEW POINTS IN SOUTH CENTRAL NY ARE IN THE LOW 40S WHILE JUST OVER THE PA BORDER...VALUES JUMP INTO THE MID 50S. WILL KEEP A POP IN THROUGH EARLY THIS EVENING FOR SHRA AND TSRA AS SHORT WAVE AND WK SFC LOW MOVE EAST. TUESDAY AND TUESDAY NIGHT...BRIEF HIGH PRES BUILDS IN FROM THE NORTH WITH COOLER TEMPS. ETA AND AVN AGREE IN KEEPING MOST OF THE PRECIP SOUTH OF THE FA DURING THE DAY...WITH ETA JUST BRUSHING SOUTHERN ZONES WITH SOME LIGHT QPF. LOW CHC POPS FOR THIS AREA LOOKS GOOD AND DRY UP NORTH. WEDNESDAY...BOTH ETA AND AVN AGREE THAT THE FRONT WILL PUSH NWD DURING THE DAY...EARLIER THAN PREVIOUS RUNS. WILL INCREASE CHANCE OF RAIN AND FORECAST LIKELY POPS FOR SHRA EXCEPT FOR CHC UdP NORTH DURING THE AFTN. .BGM...NONE. JML
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 3:22 PM EDT | Severe Thunderstorm Warning | BGM | Bradford | 23 min |
| Apr 9, 3:44 PM EDT | Severe Thunderstorm Warning | BGM | Susquehanna | 61 min |
| Apr 9, 4:40 PM EDT | Severe Thunderstorm Warning | BGM | Lackawanna, Wayne | 35 min |
| Apr 9, 5:11 PM EDT | Severe Thunderstorm Warning | BGM | Pike | 34 min |
| Apr 9, 5:51 PM EDT | Severe Thunderstorm Warning | BGM | Pike | 39 min |
| Apr 9, 6:20 PM EDT | Severe Thunderstorm Warning | BGM | Bradford | 55 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.